Alert archive / Ohio / Small Craft Advisories in 2015
Small Craft Advisory 12, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at May 25, 2015, 9:55 AM EDT. It took effect at May 25, 2015, 10:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2015, 9:55 AM EDT (13:55 UTC)
- In effect from
- May 25, 2015, 10:00 AM EDT
- Expired
- May 25, 2015, 10:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
617 WHUS71 KCLE 251355 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 955 AM EDT MON MAY 25 2015 LEZ142>145-252200- /O.NEW.KCLE.SC.Y.0012.150525T1400Z-150526T0200Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- 955 AM EDT MON MAY 25 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WINDS AND WAVES: WAVES WILL REACH 2 TO 4 FEET HOWEVER SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS...WITH THE HIGHEST WINDS LIKELY CLOSER TO THE SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE OR WIND SPEEDS WILL EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
2 follow-up statements
455 WHUS71 KCLE 251925 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 325 PM EDT MON MAY 25 2015 LEZ142>145-260200- /O.CON.KCLE.SC.Y.0012.000000T0000Z-150526T0200Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- 325 PM EDT MON MAY 25 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WINDS AND WAVES: SOUTHWEST WINDS WILL CONTINUE AT 15 TO 25 KNOTS INTO EARLY EVENING BEFORE DIMINISHING. WINDS WILL LIKELY BE HIGHEST CLOSER TO THE SHORE. WAVES OF 1 TO 3 FEET WILL DIMINISH TO LESS THAN 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE OR WIND SPEEDS WILL EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
649 WHUS71 KCLE 260135 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 935 PM EDT MON MAY 25 2015 LEZ142>145-260245- /O.EXP.KCLE.SC.Y.0012.000000T0000Z-150526T0200Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- 935 PM EDT MON MAY 25 2015 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 25, 7:52 AM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 25, 7:52 AM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 752 AM EDT MON MAY 25 2015 .SYNOPSIS... MUCH OF THE REGION WILL REMAIN IN A WARM AND HUMID AIR MASS FOR THE START OF THE WEEK. SEVERAL UPPER LEVEL SYSTEMS WILL MOVE ACROSS THE AREA BRINGING SHOWERS AND THUNDERSTORMS. A WEAK COLD FRONT WILL MOVE ACROSS THE LOWER GREAT LAKES WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SHOWERS ARE MOVING INTO EASTERN INDIANA AND PARTS OF WESTERN OHIO EARLY THIS MORNING. PRECIPITATION TRENDS APPEAR TO BE SLIGHTLY AHEAD OF MODEL FORECASTS. I WILL MODIFY THE PRECIPITATION FORECAST TO ADJUST FOR THE SHORT TERM TRENDS AND INCREASE THE POPS FOR THIS MORNING MAINLY IN NW OHIO. HOURLY TEMPERATURES ARE TOO COOL AND WILL BE ADJUSTED UP A FEW DEGREES. PREVIOUS DISCUSSION... THE FORECAST AREA IS IN THE WARM SECTOR TODAY. BOTH THE NAM AND THE GFS SHOW A SHORT WAVE MOVING ACROSS THE FORECAST AREA 18Z-00Z TIME FRAME. A MODERATELY STRONG 850MB JET OVER INDIANA SHOULD BEGIN TO PUSH SOME OF THE HIGHER DEWPOINT AIR INTO THE REGION. THE DEEPER MOISTURE COMBINED WITH THE SHORT WAVE SHOULD LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THE AREAL EXTENT OF THE SHOWERS WILL BE DIFFICULT TO PREDICT BUT THE HRRR MODEL KEEPS THE COVERAGE FAIRLY SCATTERED. I WILL KEEP POPS IN THE 40 TO 50 PERCENT RANGE FOR TODAY. GUIDANCE TEMPERATURES LOOK REASONABLE AND I WILL NOT STRAY FAR FROM THESE VALUES. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... WARM AND MOIST AIR MASS WILL REMAIN OVER THE FORECAST AREA TONIGHT THROUGH WEDNESDAY. THE MODELS SHOW LOW LEVEL MOISTURE INCREASING ON TUESDAY WITH DEW POINTS CLIMBING INTO THE 60S. ANOTHER SHORT WAVE WILL MOVE THROUGH THE FORECAST AREA ON TUESDAY. WITH THE INCREASE IN MOISTURE...THE SHOWER AND THUNDERSTORM ACTIVITY SHOULD BE MORE WIDESPREAD ON TUESDAY AS COMPARED TO TODAY. THE GFS SHOWS THE HEAD OF AN 850MB JET PUSHING INTO SOUTHERN OHIO IN THE AFTERNOON ON TUESDAY AND THIS COULD TRIGGER SOME ORGANIZED CONVECTION. SPC HAS A SLIGHT RISK REGION JUST TO THE SOUTH OF THE FORECAST AREA WITH THE WFO CLE AREA HIGHLIGHTED AS MARGINAL. A WEAK COLD FRONT WILL MOVE ACROSS THE LOWER GREAT LAKES ON WEDNESDAY. SHOWER AND THUNDERSTORM ACTIVITY SHOULD CONTINUE WITH THIS FRONTAL PASSAGE. A BRIEF RIDGE OF HIGH PRESSURE SHOULD BUILD THURSDAY INTO FRIDAY. && .LONG TERM /FRIDAY THROUGH SUNDAY/... ALTHOUGH HIGH PRESSURE WILL START TO SHIFT TO THE EAST ON FRIDAY... DRY CONDITIONS SHOULD PREVAIL. AMPLE SUN SHOULD SUPPORT HIGHS IN THE LOW TO MID 80S. LOW PRESSURE WILL PASS NORTH OF THE GREAT LAKES ON FRIDAY WITH THE TRAILING COLD FRONT SLOWLY SINKING SOUTH TOWARDS THE AREA. MODELS HAVE CONSIDERABLE SPREAD IN TIMING THE FRONT WITH THE 00Z/25 GFS RUNNING NEARLY 12 HOURS FASTER THAN THE ECMWF AND GEM. HAVE SIDED WITH THE BETTER CONSENSUS FOR NOW AND KEPT CHANCES OF SHOWERS AND THUNDERSTORMS FAIRLY LOW ON FRIDAY NIGHT...RAMPING UP AS THE FRONT APPROACHES ON SATURDAY. WILL NEED TO ADJUST FRONTAL TIMING AS MODELS COME INTO BETTER AGREEMENT THROUGH THE WEEK. THE FRONT APPEARS TO STALL OVER THE AREA INTO EARLY NEXT WEEK WITH AN ACTIVE PATTERN SETTING UP. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... MOISTURE WILL INCREASE FROM THE SOUTHWEST TODAY AS LOW PRESSURE TRACKS OUT OF THE PLAINS ACROSS THE WESTERN GREAT LAKES. SCATTERED LIGHT SHOWERS WILL SPREAD INTO NORTHWEST OHIO AFTER 12Z. LIFT WILL INCREASE AS A SHORTWAVE TROUGH LIFTS UP THE MISSISSIPPI VALLEY WITH A CHANCE OF THUNDERSTORMS SHIFTING EAST ACROSS THE AREA THROUGH THE AFTERNOON. A LITTLE BETTER HEATING WILL BE FOCUSED TO THE EAST THIS AFTERNOON WHICH MAY RESULT IN BETTER CHANCES OF THUNDERSTORMS AT THE EASTERN SITES...STARTING AT MFD/CLE AT 19Z AND REACHING ERI BY 23Z. BRIEF IFR CONDITIONS ARE POSSIBLE IN THUNDERSTORMS...OTHERWISE EXPECTING VFR UNTIL LATE TONIGHT. DEWPOINTS AND LOW LEVEL MOISTURE CONTINUE TO INCREASE...ESPECIALLY ACROSS THE WEST OVERNIGHT AND SOME BR OR STRATUS MAY DEVELOP OVERNIGHT. SOUTHERLY WINDS RAMP UP TODAY TO 15-20 KNOTS WITH GUSTS OF 25-30 KNOTS THROUGH 23Z. .OUTLOOK...NON VFR POSSIBLE MON NIGHT THROUGH WED IN SCT SHRA AND TSRA. && .MARINE... SOUTHERLY WINDS WILL BE BRISK TODAY WITH WINDS WEST OF VERMILION APPROACHING 20 KNOTS. GIVEN THE RELATIVELY COOL WATER TEMPERATURES...EXPECT THE WAVE RESPONSE TO BE LOW ENOUGH TO HOLD OFF FOR NOW ON ISSUING A SMALL CRAFT ADVISORY. WE WILL KEEP AN EYE ON WINDS THIS MORNING AND MAY NEED TO ISSUE FOR THE AFTERNOON IF WINDS CREEP UP HIGH ENOUGH. SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE EAST ACROSS LAKE ERIE FROM THIS AFTERNOON INTO THIS EVENING. WINDS WILL DECREASE QUICKLY THIS EVENING BUT REMAIN OUT OF THE SOUTHWEST THROUGH WEDNESDAY...BECOMING LIGHT AND VARIABLE ON THURSDAY AS HIGH PRESSURE BUILDS IN. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...GARNET NEAR TERM...GARNET SHORT TERM...GARNET LONG TERM...KEC AVIATION...KEC MARINE...KEC
Hazardous weather outlook, May 25, 3:41 AM EDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 341 AM EDT MON MAY 25 2015 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-260745- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 341 AM EDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-260745- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 341 AM EDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GARNET
Nearby
Small Craft Advisories in Ohio, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.